Thunderstorm Wind, Hartley
- When
- August 11, 5:00 PM CST
- Where
- Hartley County, 1 mi SE of Dalhart
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.060, -102.507
Severe thunderstorms produced strong thunderstorm winds in the northwest Texas Panhandle during the early evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced strong thunderstorm winds in the northwest Texas Panhandle during the early evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 11, 1:15 PM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 215 PM CDT MON AUG 11 2008 .DISCUSSION... ONE SHORT WAVE TROUGH CONTINUES TO MOVE AWAY FROM THE PANHANDLES TO THE SOUTHEAST IN NORTH CENTRAL TEXAS. THE SOUTHEAST TEXAS PANHANDLE WILL REMAIN IN THE SOMEWHAT MORE STABLE AIR TONIGHT BEHIND THE EXITING SHORT WAVE. MORE THUNDERSTORMS ARE STARTING TO DEVELOP JUST TO THE NORTHWEST OF THE CWA THIS AFTERNOON WHERE THE ATMOSPHERE HAS BEGUN TO RECOVER. NORTHWEST FLOW ALOFT IS EXPECTED TO BRING SOME OF THESE SHOWERS AND STORMS INTO ABOUT THE NORTHWEST TWO THIRDS OF THE CWA TONIGHT. A NORTHWEST FLOW ALOFT WILL CONTINUE FOR THE NEXT COUPLE OF DAYS AS A RIDGE OVER THE ROCKIES STAYS PUT WHILE MEAN TROUGHING CONTINUES TO OUR EAST. A LEE-SIDE TROUGH IS EXPECTED TO STRENGTHEN OVER THE NEXT COUPLE OF DAYS IN RESPONSE TO AN UPPER LEVEL LOW THAT WILL DIG SOUTH SOUTHEASTWARD ACROSS THE NORTHERN HIGH PLAINS. THIS SURFACE TROUGH MAY PROVIDE A FOCUS FOR THUNDERSTORMS THROUGH MID WEEK. THE LATEST MODEL CONSENSUS STILL WANTS TO WRAP UP THE UPPER LOW OVER THE NORTHERN HIGH PLAINS AND MOVE IS SLOWLY SOUTH SOUTHEASTWARD TO THE CENTRAL PLAINS BY THIS WEEKEND. THE NAM MODEL SEEMS TO BE THE OUTLIER FOR NOW AS IT TENDS TO SEND THE UPPER LOW EASTWARD AND JUST KEEPS A GENERAL NORTHWEST FLOW OVER THE PANHANDLES. FOR NOW WILL KEEP WITH THE LATEST GFS MODEL...BUT IT DOES LOOK A LITTLE UNSEASONABLY STRONG WITH THIS UPPER LOW AND IT SEEMS KEEP IT PRETTY FAR WEST AGAINST THE MEAN UPPER RIDGE. AT ANY RATE...A NORTHWEST FLOW WILL CONTINUE AROUND THE UPPER LOW WHICH SHOULD CONTINUE TO BRING ANY MOUNTAIN CONVECTION THIS WAY. HAVE GONE AHEAD AND ADDED ANOTHER DAY OF POPS TO THE FORECAST...IN FACT THERE COULD BE AN ARGUMENT TO SPREAD POPS ALL THE WAY THROUGH EARLY NEXT WEEK AS THE UPPER LOW LINGERS IN THE CENTRAL PLAINS. WILL NOT STRETCH POPS OUT THAT FAR FOR NOW AS IT IS STILL UNCLEAR ON WHERE THE UPPER LOW WILL MOVE OR WHETHER OR NOT THE ATMOSPHERE WILL DRY OUT SOME BEHIND A STRONGER COLD FRONT. USED A BLEND OF THE 12Z AND 00Z MEX TEMPERATURES FOR THIS FORECAST. GENERALLY FOLLOWED THE COOLER GUIDANCE UNTIL LATE IN THIS FORECAST WHEN THE ATMOSPHERE MAY DRY OUT SOME. && .FIRE WEATHER... LIGHTNING WILL BE A FIRE WEATHER THREAT THROUGH MUCH OF THIS FORECAST. OTHERWISE THE MOISTURE CONTENT OF THE ATMOSPHERE WILL REMAIN FAIRLY HIGH. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 93 65 91 64 / 20 10 30 20 20 BEAVER OK 62 94 62 95 66 / 20 10 10 20 20 BOISE CITY OK 63 92 62 91 62 / 40 20 40 20 30 BORGER TX 68 95 68 93 67 / 20 10 30 20 20 BOYS RANCH TX 66 95 65 97 66 / 30 10 30 20 30 CANYON TX 62 94 63 93 64 / 20 10 30 20 20 CLARENDON TX 67 93 66 93 65 / 10 10 20 20 20 DALHART TX 63 94 61 93 61 / 40 10 40 20 30 GUYMON OK 64 96 64 94 65 / 30 10 30 20 30 HEREFORD TX 60 93 61 93 64 / 30 10 30 20 30 LIPSCOMB TX 63 92 62 93 65 / 10 10 5 20 20 PAMPA TX 68 92 68 92 66 / 20 10 30 20 20 SHAMROCK TX 67 94 64 94 66 / 10 10 5 20 20 WELLINGTON TX 67 94 66 94 67 / 10 10 5 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/15
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT MON AUG 11 2008 OKZ001>003-TXZ001>020-121100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 350 PM CDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES AS A MINOR UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES FROM TUESDAY AFTERNOON THROUGH SATURDAY NIGHT AS SEVERAL MINOR UPPER LEVEL LOW PRESSURE SYSTEMS MOVE THROUGH THE SOUTHERN HIGH PLAINS FROM THE NORTHWEST. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 323 PM CDT MON AUG 11 2008 OKZ001-112130- CIMARRON OK- 323 PM CDT MON AUG 11 2008 ...STRONG THUNDERSTORM IN CIMARRON COUNTY... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTH OF BOISE CITY MOVING SOUTH SOUTHEAST AT 20 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CIMARRON COUNTY...INCLUDING THE CITY OF BOISE CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT MON AUG 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.49W
08/11/2008 M66 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA0800803
SMBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
423 PM CDT MON AUG 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.49W
08/11/2008 M61 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA0800804
KJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 426 PM CDT MON AUG 11 2008 OKZ001-TXZ001-112230- CIMARRON OK-DALLAM TX- 426 PM CDT MON AUG 11 2008 ...STRONG THUNDERSTORM IN SOUTH CENTRAL CIMARRON AND NORTH CENTRAL DALLAM COUNTIES... AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL CIMARRON COUNTY MOVING SOUTH AT 17 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTH CENTRAL CIMARRON AND NORTH CENTRAL DALLAM COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The Amarillo radar (KAMA), 117 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129885.